Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 266, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 5, 2008, 8:16 AM CDT for Crawford County, Missouri. It took effect at Sep 5, 2008, 11:32 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2008, 8:16 AM CDT (13:16 UTC)
- In effect from
- Sep 5, 2008, 11:32 AM CDT
- Expired
- Sep 5, 2008, 8:04 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Crawford County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 12.15 ft at Sep 5, 2008, 2:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 051316
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
816 AM CDT FRI SEP 05 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MERAMEC RIVER NEAR STEELVILLE AFFECTING CRAWFORD COUNTY
.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 4 INCHES OF PRECIPITATION OVER
THE PAST 48 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC055-061316-
/O.NEW.KLSX.FL.W.0266.080905T1800Z-080906T1800Z/
/SEEM7.1.ER.080905T1800Z.080905T1800Z.080905T1800Z.NO/
816 AM CDT FRI SEP 05 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MERAMEC RIVER NEAR STEELVILLE.
* AT 7:30 AM FRIDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE. AGRICULTURAL AND RECREATIONAL
AREAS ALONG THE RIGHT BANK FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/06 09/07 09/08 09/09 09/10
MERAMEC RIVER
STEELVILLE 12 11.6 7.6 5.2 4.2 3.6 3.12 follow-up statements
000
WGUS83 KLSX 051526
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT FRI SEP 05 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
MERAMEC RIVER NEAR STEELVILLE AFFECTING CRAWFORD COUNTY
.THIS FLOOD WARNING IS A RESULT OF THE RECENT HEAVY RAIN EVENT...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC055-061525-
/O.EXT.KLSX.FL.W.0266.080905T1632Z-080906T1851Z/
/SEEM7.1.ER.080905T1632Z.080905T1800Z.080905T1851Z.NO/
1025 AM CDT FRI SEP 05 2008
...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
THE MERAMEC RIVER NEAR STEELVILLE.
* AT 9:30 AM FRIDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 12.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE LATER THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE. AGRICULTURAL AND RECREATIONAL
AREAS ALONG THE RIGHT BANK FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/06 09/07 09/08 09/09 09/10
MERAMEC RIVER
STEELVILLE 12 11.9 7.5 5.1 4.2 3.6 3.1000
WGUS83 KLSX 060104
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT FRI SEP 05 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MERAMEC RIVER NEAR STEELVILLE AFFECTING CRAWFORD COUNTY
THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC055-060133-
/O.CAN.KLSX.FL.W.0266.000000T0000Z-080906T1851Z/
/SEEM7.1.ER.080905T1635Z.080905T1900Z.080905T2230Z.NO/
803 PM CDT FRI SEP 05 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MERAMEC RIVER NEAR STEELVILLE.
* AT 7:30 PM FRIDAY THE STAGE WAS 11.6 FEET.
* FELL BELOW FLOOD STAGE AT 5:30 PM FRIDAY.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE A DOWNWARD TREND.
* IMPACT...AT 12.0 FEET...FLOOD STAGE. AGRICULTURAL AND RECREATIONAL
AREAS ALONG THE RIGHT BANK FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/06 09/07 09/08 09/09 09/10
MERAMEC RIVER
STEELVILLE 12 11.6 7.7 5.2 4.2 3.6 3.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:45 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 5, 6:45 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 645 AM CDT FRI SEP 5 2008 .DISCUSSION... /430 AM CDT FRI SEP 5 2008/ BROAD TROF OVER THE N CNTRL CONUS AT THE MID LEVELS WILL CONTINUE TO PERSIST OVER THE NEXT FEW DAYS. MODELS HAVE GOOD CONSENSUS ON THIS FEATURE...BUT THE SMALLER DISTURBANCES THAT WILL BE SHUFFLED RAPIDLY EWD DURING THE LATER PERIODS ARE IN DISPUTE BETWEEN MODELS...NOT SO MUCH FOR THEIR TIMING BUT MORE FOR THEIR LOCATION. THE FIRST OF THREE OVER THE NEXT FEW DAYS WILL EDGE THE FAR NRN FA LATE TODAY AND INTO EARLY THIS EVENING...WITH THE SECOND DISTURBANCE MOVING THRU THE NWRN HALF OF THE FA ON SATURDAY...AND THE THIRD THRU NEARLY THIS SAME AREA ON SATURDAY NIGHT AND EARLY SUNDAY...ALTHOUGH WITH THIS...THE GFS IS CONSIDERABLY FURTHER N THAN THE NAM...AND AT THIS TIME PREFER THE NAM MOVEMENT OF THE DISTURBANCE AS TROF STRUCTURE STAYS THE SAME FOR PASSAGE OF THE PREVIOUS DISTURBANCES SO QUESTION WHY THE GFS BRINGS THE THIRD SO MUCH FARTHER N. AT THE SFC...N FLOW TODAY AND TONIGHT WITH A WEAK HI PRES OVERHEAD SATURDAY AND SATURDAY NIGHT. A CDFNT THEN APPROACHES THE AREA SUNDAY AND BEGINS TO ENTER THE FA ON SUNDAY NIGHT AND CONTINUES INTO MONDAY. FOR WHATEVER REASON THE 00Z NAM WAS MUCH SLOWER ON THE SFC CDFNT PROGRESSION SEWD THAN THE GFS. IT MADE NO SENSE WITH THE UPPER AIR PATTERN...AND SEE THAT THE 06Z NAM HAS CORRECTED THIS. MAIN FORECAST PROBLEM FOR TODAY IS CLOUDS AND TEMPS. PIREPS REVEAL CLOUD LAYER THICKNESS ABOUT 2500FT FROM LAST EVENING...AND WITH STEERING LEVEL WINDS AT CLOUD LEVEL BECOMING INCREASINGLY PARALLEL WITH THE BACKEDGE...HAVE NOTED THAT THE CLEARING LINE HAS BECOME NEARLY STATIONARY. MODELS PERSIST A NEARLY PARALLEL STEERING WIND THRU THE DAY TODAY...LEAVING THE DISSOLUTION OF THE CLOUD DECK UP TO EITHER DISSIPATION FROM THE EVER WEAKENING BUT STILL POTENT SEPTEMBER SUN OR BY RAISING THE CLOUD DECK TO A SLIGHTLY MORE FAVORABLE STEERING WIND. EITHER WAY...IT LOOKS LIKE CLOUDS WILL STICK AROUND FOR A BIT TODAY WITH MORE MAJOR BREAKS EXPECTED DURING THE AFTN. HAVE GONE WITH TEMPS TODAY THAT FAVOR THE COOLEST MET MOS FOR THE SERN HALF OF THE FA WHERE CLOUDS SHOULD PERSIST THE LONGEST. MOS BLEND USED FURTHER NW. HAVE INTRODUCED POPS INTO THE FORECAST FOR SATURDAY AFTN/NGT AND CONTINUE INTO SUNDAY WITH THE SECOND AND THIRD DISTURBANCES AROUND THE BASE OF THE BROAD MID LEVEL TROF DUE TO CREDIBLE FORCING THRU A REASONABLY DEEP LAYER WITH PWATS A BIT OVER NORMAL. DUE TO MARGINAL MOISTURE AND STILL SOME QUESTION EXACTLY WHERE THESE DISTURBANCES WILL TRACK...KEPT POPS ON THE LOW SIDE. A MORE SIGNIFICANT PCPN EVENT WILL OCCUR WITH A CDFNT MOVING INTO THE REGION SUNDAY NIGHT THRU MONDAY NIGHT. TEMPS WILL REMAIN BELOW NORMAL THRU THE NEXT FEW DAYS. TES && .AVIATION... /623 AM CDT FRI SEP 5 2008/ FOR THE 12Z TAFS... PRIMARY CONCERN FOR AVIATORS THIS MORNING WILL BE LOW MVFR/IFR CIGS ACROSS THE BI-STATE REGION. LOWEST CIGS ARE MOSTLY EAST OF THE MISSISSIPPI RIVER THIS MORNING...THOUGH BOTH KFAM AND KSUS ARE SHOWING CIGS BETWEEN 800 AND 900 FEET AT THIS TIME. WIDESPREAD IFR CIGS CONDITIONS SHOULD STAY OVER ILLINOIS THIS MORNING...AND FOG IN CENTRAL MISSOURI SHOULD STAY JUST WEST OF THE ST. LOUIS CWFA. CIGS SHOULD LIFT GRADUALLY THIS MORNING ABOVE 2000FT BETWEEN 15Z AND 17Z...THEN UP INTO MVFR RANGE GOING SCATTERED TO BROKEN AFTER 19Z IN MOST AREAS. THERES SOME UNCERTAINTY ON THE TIMING AS THIS IS A RATHER ATYPICAL PATTERN FOR THIS TIME OF YEAR...AND THERE ISNT A SIGNIFICANT PUSH OF REALLY DRY AIR ALOFT TO SCOUR OUT THESE CLOUDS. THATS WHY I THINK THE CLOUDS WILL LIFT AS WE GET A LITTLE DAYTIME HEATING RATHER THAN JUST SCATTER OUT. CIGS SHOULD EVENTUALLY SCATTER OUT LATE THIS AFTERNOON OR EARLY THIS EVENING AS THE CENTER OF THE RIDGE CONTINUES TO BUILD SOUTH INTO KANSAS AND WESTERN MISSOURI. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 5, 4:05 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 AM CDT FRI SEP 5 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 405 AM CDT FRI SEP 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Sep 5, 2:23 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT FRI SEP 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0222 AM HEAVY RAIN 2 S BRAZITO 38.42N 92.28W
09/05/2008 M4.10 INCH COLE MO TRAINED SPOTTER
24 HOUR PRECIPITATION REPORT
&&
EVENT NUMBER LSX0800996
CARNEYLocal storm report, Sep 5, 4:52 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 AM CDT FRI SEP 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1003 PM HEAVY RAIN 1 ENE LEMAY 38.54N 90.27W
09/04/2008 M4.80 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0800997
TESLocal storm report, Sep 5, 4:54 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 AM CDT FRI SEP 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1043 PM HEAVY RAIN 3 ENE MARINE 38.80N 89.73W
09/04/2008 M2.46 INCH MADISON IL TRAINED SPOTTER
RAINFALL IN THE PAST 24 HOURS
&&
EVENT NUMBER LSX0800998
TESLocal storm report, Sep 5, 4:56 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 AM CDT FRI SEP 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 1 SW NEW HANDOVER 38.38N 90.24W
09/04/2008 M4.28 INCH MONROE IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0800999
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:29 PM CDT | River Flood Warning | LSX | Reynolds | 13 hr |
| Sep 4, 9:53 PM CDT | River Flood Warning | LSX | Osage | 11 hr |
| Sep 5, 12:19 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 22 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.